Alert archive / Kentucky / River Flood Warnings in 2017
River Flood Warning 5, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Jan 18, 2017, 8:49 AM CST for Union County, Kentucky. It took effect at Jan 20, 2017, 3:00 AM CST. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2017, 8:49 AM CST (14:49 UTC)
- In effect from
- Jan 20, 2017, 3:00 AM CST
- Expired
- Jan 27, 2017, 4:30 AM CST
- In force
- 7 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Union County, KY
The radar
The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at J.T. Myers Lock and Dam (UNWK2). The gauge peaked at 38.91 ft at Jan 23, 2017, 6:00 AM CST.
- Action stage
- 33 ft
- Minor stage
- 37 ft
- Moderate stage
- 49 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03322420, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jan 18, 5:55 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Jan 18, 5:55 AM CST, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Paducah KY 555 AM CST Wed Jan 18 2017 .UPDATE... Issued at 555 AM CST Wed Jan 18 2017 Updated aviation discussion for 12Z TAFs. && .SHORT TERM...(Today through Friday night) Issued at 311 AM CST Wed Jan 18 2017 Forecast confidence in the near term is higher than average given the relatively good agreement among forecast models. Clouds will likely be reluctant to clear for much of the day as low level moisture lingers. Even where partial clearing does take place, mid and high level clouds will already be on the increase ahead of the next weather system. Thus, temperatures will likely remain in the 40s for much of the day, although a few locations may end up pushing the 50 degree mark by mid afternoon. An upper level low over the southern Rockies early this morning is forecast to move into the central PLains today. The low is progged to lift northeast into the Missouri River Valley Thursday night as the shortwave trough south of the low pivots across the forecast area. As a result, the potential for showers will be on the increase from south to north tonight, with a peak in coverage on Thursday, and diminishing rain chances from west to east Thursday night. Elevated instability will be marginal, but enough to support a slight chance of thunderstorms across much of the area late tonight into Thursday evening. Severe weather is not expected given the marginal instability forecast. However, locally heavy rain may become a concern, especially near and south of the Ohio River where the heaviest rain fell with the last event and is forecast with this event. Rainfall totals should range from about one quarter to one half inch in the Missouri Ozarks to as much as 1.5 inches across western Kentucky near the Tennessee border. This may aggravate locations where water is already standing due to saturated soil conditions. However, the steady nature of the rain should keep any potential for flash flooding to a minimum. A respite from the wet weather should occur Friday and Friday night, but clouds are likely to be stubborn to clear once again. With warm south to southwest flow, temperatures may well top the 60 degree mark across much of the area by day's end despite the abundant cloud cover. .LONG TERM...(Saturday through Tuesday) Issued at 311 AM CST Wed Jan 18 2017 Will continue to use a EC/GFS blend as the solutions remain similar. Weak upper level energy will move NE across the region Saturday. We'll continue with a slight chance of showers. Saturday night PoPs increase and remain high through Sunday night as forcing in response to an upper low passing just to our south results in rains across the area. Chances will decrease/end from west to east Monday-Monday night. Tuesday should be dry. Will continue with a slight chance of showers Tuesday night through Wednesday as the low PoP signal has been persistent. Temperatures will continue to run above normal. We used a EC/GFS MOS/model blend output. && .AVIATION... Issued 555 AM CST Wed Jan 18 2017 Winds will generally be light and variable today as high pressure migrates east across the region. MVFR ceilings will prevail through early afternoon, with a trend towards VFR by mid to late afternoon. Winds will become easterly tonight as clouds increase ahead of the next low pressure system. Light rain showers with MVFR ceilings and visibilities should spread across the area from the southwest by late evening and overnight. IFR conditions are likely at KCGI and KPAH by daybreak Thursday. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RJP LONG TERM...CN AVIATION...RJP
Hazardous weather outlook, Jan 18, 4:00 AM CST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 400 AM CST WED JAN 18 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 400 AM CST WED JAN 18 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS, SOUTHWEST INDIANA, WESTERN KENTUCKY, AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FEW RUMBLES OF THUNDER ARE POSSIBLE AFTER MIDNIGHT TONIGHT ACROSS SOUTHEAST MISSOURI, SOUTHERN ILLINOIS, AND WESTERN KENTUCKY. LIGHTNING WILL BE THE MAIN IMPACT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA THURSDAY AND THURSDAY EVENING. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY IMPACTS. THE RAINFALL MAY BE STEADY AND PERSISTENT ENOUGH TO RESULT IN STANDING WATER IN SPOTS. THIS IS MOST LIKELY NEAR AND SOUTH OF THE OHIO RIVER WHERE THE HEAVIEST RAIN FELL WITH THE LAST EVENT AND IS FORECAST DURING THIS EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RJP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 8:49 AM CST | River Flood Warning | PAH | Henderson, Union | 8 days |
| Jan 18, 8:49 AM CST | River Flood Warning | PAH | Crittenden, Union | 9 days |
| Jan 18, 8:09 AM CST | River Flood Warning | PAH | Gallatin, Wabash, White | 14 days |
Nearby
River Flood Warnings in Kentucky, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.